MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) NEEDLE ECLIPSE 25X1-1/2 RB; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) NEEDLE ECLIPSE 25X1-1/2 RB; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305767
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that needle eclipse 25x1-1/2 rb pulled out of the hub.This was discovered before use.The following information was provided by the initial reporter: material no.:305767, batch no.: 9227492.It was reported that the needle fell out of the device.Per pir: with additional questions answered: did it only occur once? yes.Did it result in any needlestick injury? no.
 
Event or Problem Description
It was reported that needle eclipse 25x1-1/2 rb pulled out of the hub.This was discovered before use.The following information was provided by the initial reporter: material no.:305767 batch no.: 9227492 it was reported that the needle fell out of the device.Per pir: with additional questions answered: -did it only occur once? yes.-did it result in any needlestick injury? no.
 
Additional Manufacturer Narrative
H.6.Investigation: one actual sample was received by our quality team for evaluation.Upon visual inspection it was observed that the cannula was detached from the hub; therefore, the incident could be verified.Further evaluation was done and it was observed that no abnormality observed on the epoxy profile, that the cannula was observed to be broken from the tip of the epoxy, and that the broken end of the cannula showed a slight curvature and the fracture area observed to be uniform.A simulation was done to try and mimic the incident.The cannula was subjected to bending force to break the cannula at the tip of the epoxy.The cannula was able to be broken upon two times bending.It was observed that the cannula broke from the tip of the epoxy.The broken end of the cannula showed a slight curvature and the fracture area observed to be more uniform than the returned sample.A review of the internal manufacturing device records and raw material history files for the reported lot numbers was performed and no recorded quality problems or rejections to this incident were found.Based on the simulation, the cannula broke at the tip of epoxy and the broken end of the cannula showed a slight curvature.But the fracture area observed to be more uniform than the returned samples.It is likely the cannula could have been broke with an unknown bending force applied at the tip of the epoxy after the epoxy was cured.The assembly process was reviewed.The only contact area on the cannula was when the epoxy nozzle was applying epoxy horizontally to the cannula.The cannula is unlikely to be break by this process as the epoxy is still uncured.There is no other contact areas at the machine after the epoxy was cured that could break the cannula.There is also no bending motion in our machine to break the cannula.The cannula stiffness was reviewed and were within the specifications.Hence root cause could not be determined.Dhr was performed and there were no notifications related to the complaint.H3 other text : see h.10.

Brand Name
NEEDLE ECLIPSE 25X1-1/2 RB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key9836681
Report Number8041187-2020-00148
Device Sequence Number3296983
Product Code FMI
UDI-Device Identifier30382903057673
UDI-Public30382903057673
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K161170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2024
Device Model Number305767
Device Catalogue Number305767
Device Lot Number9227492
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2020
Initial Date Received by Manufacturer 02/25/2020
Supplement Date Received by Manufacturer02/25/2020
Initial Report FDA Received Date03/16/2020
Supplement Report FDA Received Date05/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;